MAUDE Adverse Event Report: SONOVA AG PHONAK MINI CHARGER CASE

SONOVA AG PHONAK MINI CHARGER CASE
Model Number 075301512
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported that a phonak mini charger case has overheated and lead to a minor damage of the user's night table.No injury to the user or third party has been reported.The customer will receive a compensation for the damage.The device has not been received back for analysis.Similar events will be further monitored for trends.This is a late report that comes to our attention as a result of an improvement to the complaint handling procedure.
 
Additional Manufacturer Narrative
Despite follow up attempts in 2023 the manufacturer was not able to obtain more information from the initial reporter as stated in the initial report, the patient did not experience any injury due to this event.The issue was recognized by the patient by visual inspection of the device.The device was not returned for analysis, therefore it is not possible to conclude on the exact root cause of this incident.However, a potential root cause may be undesired ohmic connection between contacts of the usb connector, generating heat and causing the melting/burning of the cable connector housing and of the device housing close to it.The ohmic connection might be caused by damage of connector pins or shell, or by dirt, dust, debris or liquids inside the usb connector, or even just by aging due to corrosion of the metal.The device and components are in compliance with applicable electrical safety standards (i.E.Iec 60601-1, iec 60601-1-2; iec 62366; iec 62368-1).The chargers have an electronic protection against short circuits.The ac adapter enclosure is a critical component according to iec 60601-1.Subsequently, the material choice of the ac adapter is according to ul 94 safety standard, the usb-a to usb-c cable is according to ul 758 safety standard and the charger enclosure and parts are according to ul 746c safety standards.The risk file already considers and addresses the risk of overheating of the charger, electric short at charger contacts and thermal damage due to moisture.There are no unacceptable residual risks of negative side effects or clinical risks that are not outweighed by the benefits.There are no unacceptable residual risks of harm resulting from poor usability that are not outweighed by the benefits.The devices are within their specification and the issue does not pose an unacceptable health or safety risk.The user guide describes how to correctly prepare the charger for use and how to use it correctly, maintenance steps e.G.Remove dust or dirt from the charger, and warnings e.G.Hearing aids should be dry and clean before charging, the charger should be disconnected from the power before cleaning, do not cover the charger while charging, protect against shock.The case was initially reported to the manufacturer in october 2023 and phonak charger mini case was phased out in december 2021 due to marketing reasons and replacement by a new model.The manufacturer is observing similar events for trends.This is the final report.

Brand Name
PHONAK MINI CHARGER CASE
Common Device Name
PHONAK MINI CHARGER CASE
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stafa,zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
stafa, zurich, IL 8712
SZ   8712
6308219589
MDR Report Key18535711
Report Number3005085999-2024-00001
Device Sequence Number7773525
Product Code OSM
UDI-Device Identifier07613389250886
UDI-Public07613389250886
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number075301512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown